Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 17, NWS Lubbock, TX

November 10, 20146 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 10, 2014, 6:47 AM CST for 6 counties in Texas. It took effect at Nov 10, 2014, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 6:47 AM CST (12:47 UTC)
In effect from
Nov 10, 2014, 11:00 AM CST
Expired
Nov 10, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3447 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS74 KLUB 101247
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
647 AM CST MON NOV 10 2014

...A STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES
MONDAY NIGHT INTO TUESDAY MORNING...

.GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE FAR SOUTHWEST TEXAS
PANHANDLE AND WESTERN SOUTH PLAINS TODAY AHEAD OF A COLD FRONT
RACING SOUTH THROUGH THE PLAINS. THIS FRONT BRINGING FRIGID POLAR
AIR SOUTHWARD WILL MOVE THROUGH THE TEXAS SOUTH PLAINS TONIGHT.
GUSTY WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...WITH COLD AIR
QUICKLY BUILDING IN BEHIND IT. TEMPERATURES ARE LIKELY TO DROP
BELOW FREEZING BY TUESDAY MORNING ACROSS THE FAR SOUTHERN TEXAS
PANHANDLE AND MUCH OF THE SOUTH PLAINS.

TXZ021-022-027-028-033-034-110000-
/O.UPG.KLUB.FZ.A.0006.141111T0600Z-141111T1500Z/
/O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
/O.NEW.KLUB.WI.Y.0017.141110T1700Z-141111T0000Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND
647 AM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG WINDS THIS AFTERNOON AND FREEZING TEMPERATURES
  EARLY TUESDAY MORNING.

* LOCATION...THE FAR SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN
  SOUTH PLAINS.

* WINDS...WILL INCREASE THIS MORNING AND BECOME SUSTAINED AROUND
  30 MPH THIS AFTERNOON WITH GUSTS TO 45 MPH. THE WINDS WILL
  SUBSIDE THIS EVENING THEN PICK BACK UP TONIGHT AS A STRONG COLD
  FRONT MOVES THROUGH.

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY
  TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS.

* IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE
  SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED
  PIPES MAY FREEZE. STRONG CROSS WINDS ARE EXPECTED THIS AFTERNOON
  ON NORTH TO SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-037-039>041-110000-
/O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
/O.NEW.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
CHILDRESS-DICKENS-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...CHILDRESS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
647 AM CST MON NOV 10 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. 

* TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY
  TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO
  LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY
  LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL
  EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP INTO
  THE TEENS AND 20S.

* IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ023>025-029>031-035-036-110000-
/O.UPG.KLUB.FZ.A.0006.141111T0600Z-141111T1500Z/
/O.NEW.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
SWISHER-BRISCOE-HALL-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS
647 AM CST MON NOV 10 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND 
  CENTRAL PORTIONS OF THE SOUTH PLAINS...AND THE NORTHWEST 
  ROLLING PLAINS. 

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY
  TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS.

* IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ032-038-042>044-110000-
/O.NEW.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
COTTLE-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PADUCAH...GUTHRIE...POST...JAYTON...
ASPERMONT
647 AM CST MON NOV 10 2014

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING. 

* LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW ROLLING PLAINS. 

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE TUESDAY
  NIGHT.

* IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
984 
WWUS74 KLUB 102354
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CST MON NOV 10 2014

...A STRONG COLD FRONT WILL BRING SHARPLY COLDER TEMPERATURES
MONDAY NIGHT INTO TUESDAY MORNING...

.A COLD FRONT WILL BRING FRIGID POLAR AIR SOUTHWARD MOVING THROUGH
THE TEXAS SOUTH PLAINS THIS EVENING. GUSTY WINDS ARE EXPECTED WITH THE
FRONTAL PASSAGE...WITH COLD AIR QUICKLY BUILDING IN BEHIND IT.
TEMPERATURES ARE LIKELY TO DROP BELOW FREEZING BY TUESDAY MORNING
ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH
PLAINS.

TXZ021-022-027-028-033-034-110800-
/O.EXP.KLUB.WI.Y.0017.000000T0000Z-141111T0000Z/
/O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/
/O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND
554 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM UNTIL MIDNIGHT CST
TONIGHT.

* EVENT...STRONG WINDS THIS AFTERNOON AND FREEZING TEMPERATURES 
  EARLY TUESDAY MORNING. 

* LOCATION...THE FAR SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN 
  SOUTH PLAINS. 

* TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM
  ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE
  LEVELLAND AREA AROUND 10 PM.

* WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED THIS EVENING WITH
  HIGHER GUSTS.

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY 
  TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. 

* IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE
  SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED
  PIPES MAY FREEZE. STRONG CROSS WINDS ARE EXPECTED TONIGHT ON
  EAST TO WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-039>041-110800-
/O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/
/O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
/O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
CHILDRESS-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...CHILDRESS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
554 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY 
  TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO 
  LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY 
  LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL 
  EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP 
  INTO THE TEENS AND 20S. 

* TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM
  ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE
  TAHOKA AREA AROUND 11 PM.

* WINDS...SUSTAINED SPEEDS OF 30 TO 35 MPH ARE EXPECTED WITH
  HIGHER GUSTS.

* IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE 
  SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED 
  PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ037-110800-
/O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
/O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
DICKENS-
INCLUDING THE CITIES OF...DICKENS...SPUR
554 PM CST MON NOV 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* TEMPERATURES...WILL FALL INTO THE MIDDLE TO UPPER 20S EARLY 
  TUESDAY MORNING ACROSS MOST OF THE CAPROCK...WITH UPPER 20S TO 
  LOWER 30S IN THE SOUTHERN SOUTH PLAINS AND ROLLING PLAINS. ANY 
  LOCATIONS THAT ESCAPE A HARD FREEZE TUESDAY MORNING WILL 
  EXPERIENCE ONE EARLY WEDNESDAY MORNING AS TEMPERATURES DROP 
  INTO THE TEENS AND 20S. 

* IMPACTS...THIS WILL BRING A HARD FREEZE TO MANY LOCATIONS. THE 
  SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. EXPOSED 
  PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ023>025-029>031-035-036-110800-
/O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/
/O.CON.KLUB.FZ.W.0006.141111T0600Z-141111T1500Z/
SWISHER-BRISCOE-HALL-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS
554 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* LOCATION...THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND 
  CENTRAL PORTIONS OF THE SOUTH PLAINS...AND THE NORTHWEST 
  ROLLING PLAINS. 

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S EARLY 
  TUESDAY MORNING. WIND CHILL VALUES WILL DROP INTO THE TEENS. 

* TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM
  ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE
  LUBBOCK AREA AROUND 10 PM.

* WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUST TO NEAR 55
  MPH POSSIBLE.

* IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ032-042-110800-
/O.NEW.KLUB.WI.Y.0018.141111T0200Z-141111T0600Z/
/O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
COTTLE-GARZA-
INCLUDING THE CITIES OF...PADUCAH...POST
554 PM CST MON NOV 10 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW 
  ROLLING PLAINS.

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE 
  TUESDAY NIGHT. 

* TIMING...WINDS ARE EXPECTED TO SHARPLY INCREASE AROUND 8 PM
  ACROSS THE SOUTHERN TEXAS PANHANDLE AND SPREAD TO NEAR THE POST
  AREA AROUND 11 PM.

* WINDS...WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS TO 50 MPH POSSIBLE.

* IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ038-043-044-110800-
/O.CON.KLUB.FZ.A.0007.141112T0500Z-141112T1500Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
554 PM CST MON NOV 10 2014

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* LOCATION...THE EASTERN AND SOUTHERN PORTIONS OF THE LOW 
  ROLLING PLAINS.

* TEMPERATURES...WILL FALL INTO THE 20S AND LOWER 30S LATE 
  TUESDAY NIGHT. 

* IMPACTS...THIS WILL BRING THE FIRST FREEZE TO MANY LOCATIONS. 
  THE SUB-FREEZING TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. 
  EXPOSED PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 5:32 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 10, 5:32 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
532 AM CST MON NOV 10 2014

.AVIATION...
VFR CONDITIONS WILL BE THE RULE FOR THE NEXT 24 HOURS. SURFACE
WINDS WILL BECOME GUSTY DURING THE DAY AT KLBB...WITH A FEW GUSTS
UP NEAR 30 KTS. THE WINDS WILL BRIEFLY RELAX THIS EVENING...THEN
A STRONG COLD FRONT WILL BLAST THROUGH BOTH TAF SITES BETWEEN
ABOUT 03 UTC AND 05 UTC. PATCHY LOW STRATUS MAY BRUSH KCDS AFTER
THE FROPA.

&&

.PREV DISCUSSION... /ISSUED 405 AM CST MON NOV 10 2014/

SHORT TERM...
BIG CHANGES ARE IN STORE TONIGHT BUT WE START OF THE DAY WITH MILD
AND BREEZY CONDITIONS. WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL
STORM SYSTEM MOVING INTO THE CENTRAL ROCKIES WHILE SURFACE
ANALYSIS SHOWS A STRONG COLD FRONT MOVING THROUGH WYOMING AND
NEBRASKA WITH TEMPS IN THE TEENS ACROSS MUCH OF MONTANA AND IN THE
SINGLE DIGITS UP IN SRN SASKATCHEWAN. AS THE UPPER TROUGH MOVES
INTO THE PLAINS TODAY...THE COLD FRONT WILL CONTINUE TO PLUNGE
SOUTHWARD. MEANWHILE...GUSTY WEST-SOUTHWEST WINDS WILL DEVELOP
ACROSS THE TEXAS SOUTH PLAINS. IN FACT...GUIDANCE IS NOW SHOWING
A 40 TO 45 KT 700 MB WIND MAX NOSING OUT OF NEW MEXICO INTO THE
FAR SW TX PANHANDLE AND WRN SPLNS THIS AFTERNOON. WITH DEEP MIXING
WE EXPECT TO TAP INTO SOME OF THIS HIGHER MOMENTUM AIR AND THE
RESULT WILL BE WINDY CONDITIONS. WE WILL ISSUE A WIND ADVISORY FOR
OUR WRN AREAS...WE THINK THE STRONGEST WINDS WILL REMAIN MAINLY WEST
OF THE INTERSTATE 27 CORRIDOR. SOME BLOWING DUST IS A POSSIBILITY
BUT THE SOILS MAY NOT BE PRIMED FOR LOFTING SO WE HAVE KEPT A
MENTION OUT OF THE FORECAST FOR NOW. TEMPS WILL SOAR WITH THE
DOWNSLOPING WINDS AND HIGHS WILL BE MAINLY IN THE UPPER 70S TO
LOWER 80S...BUT SHOULD REMAIN SHY OF RECORD TERRITORY /THE RECORD
HIGH AT LUBBOCK IS 85F/.

THE WIND SHOULD DIE DOWN BRIEFLY THIS EVENING BEFORE THE COLD
FRONT BLASTS THROUGH. THE LATEST GUIDANCE BRINGS THE FRONT INTO OUR
NRN COUNTIES AROUND 03 UTC AND THROUGH THE CWA BY 09 UTC. AND AS
USUAL...WE EXPECT THE FRONT TO ARRIVE SLIGHTLY EARLIER THAN
PROGGED. STRONG WIND GUSTS WILL ACCOMPANY THE FROPA...AND IT IS
POSSIBLE THAT THE WINDS WILL NECESSITATE AN ADVISORY ACROSS OUR
COUNTIES OF THE FAR SRN TX PANHANDLE. BUT WE WILL WILL DEFER THAT
DECISION PARTLY DUE TO UNCERTAINTY AND PARTLY TO AVOID CONFUSION
WITH THE DAYTIME ADVISORY.

FINALLY...STRONG COLD ADVECTION TONIGHT WILL CAUSE TEMPS TO FALL
QUICKLY BEHIND THE FRONT. GUIDANCE CONTINUES TO TEND LOWER WITH
TEMPS AND NOW SHOWS MUCH OF THE CAPROCK AND ADJACENT ROLLING
PLAINS BELOW FREEZING BY TUESDAY MORNING. AS SUCH WE/VE CONVERTED
THE FREEZE WATCH TO A WARNING AND EXPANDED THE COUNTIES COVERED.

LONG TERM...
A FRIGID AIRMASS WILL GET LOCKED INTO THE AREA TUESDAY THROUGH
THURSDAY. HIGHS MAY STILL MAKE THE 40S ON TUESDAY BUT CONTINUED
COLD ADVECTION AND INCREASING CLOUD COVER BY THURSDAY SHOULD
LIMIT MOST LOCATIONS ON THE CAPROCK TO THE 30S...WITH LOWER 40S IN
THE LOWER ELEVATIONS. LOWS DURING THIS PERIOD WILL BE MAINLY IN
THE TEENS AND 20S...AND WE COULD FLIRT WITH SINGLE DIGITS ACROSS
THE FAR SW TX PANHANDLE. WE WILL ISSUE A FREEZE WATCH FOR THE SRN
SPLNS AND MUCH OF THE ROLLING PLAINS FOR WED MORNING. A HARD
FREEZE IS VIRTUALLY ASSURED AREA-WIDE...BUT THE COUNTIES OF THE
WATCH WILL LIKELY NEED ADJUSTMENT DEPENDING ON THE EXTENT OF THE
FREEZE TUESDAY MORNING.

LOW STRATUS MAY DEVELOP ACROSS THE CWA THURSDAY MORNING...AS
HIGHER MOISTURE LEVELS ARRIVE WITH ENHANCED /BUT WEAK/ TROUGHING.
AS MENTIONED ABOVE...THE CLOUD COVER COULD MAKE THURSDAY THE
COLDEST DAY OF THE PERIOD IF IT HANGS IN ALL DAY. BY FRIDAY...THE
COLD AIR OVER THE SRN PLAINS MAY BEGIN TO ERODE FROM WEST TO EAST
IN THE FACE OF INCREASING WESTERLY FLOW. THERE IS PLENTY OF
UNCERTAINTY REGARDING THE EXTENT OF THE RETREAT...ESPECIALLY OFF
THE CAPROCK...BUT WE DO EXPECT A GRADUAL..IF SOMEWHAT
MUTED...WARMING TREND FRIDAY INTO SATURDAY. FINALLY...AS FOR
PRECIPITATION CHANCES...THE ECMWF CONTINUES TO DIG THE NEXT UPPER
TROUGH TO OUR WEST AND THEN ACROSS WEST TEXAS NEXT
WEEKEND...ACCOMPANIED BY ANOTHER COLD SURGE...RESULTING IN PRETTY
ROBUST PRECIP CHANCES. HOWEVER...THE GFS MAINTAINS DRY NWERLY FLOW
THROUGH THE WEEKEND...AND DELAYS THE NEXT FRONT BY ABOUT A DAY.
THE BLENDED APPROACH GIVES US A SLIGHT CHANCE OF PRECIP LATE
FRIDAY THROUGH SUNDAY AND A MODEST COOL DOWN BY SUNDAY. THE
PATTERN /PARTICULARLY WHEN WEIGHTED TOWARD THE ECMWF/ SUGGESTS A
THREAT OF WINTRY PRECIP BUT DETAILS REMAIN QUITE UNCLEAR.

LOOKING AT THE TEMPERATURE RECORDS FOR THIS WEEK...THERE IS NOT A
PARTICULAR DAY THAT APPEARS TO BE SLAM-DUNK FOR BREAKING ANY
EXISTING RECORDS. AT LUBBOCK...THE RECORD LOW OF 19 ON WED MORNING
MAY BE IN JEOPARDY. RECORD LOW MAX TEMPS AT LUBBOCK LOOK SAFE AT
THE MOMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        77  20  43  16  34 /   0   0   0   0   0
TULIA         79  24  42  18  34 /   0   0   0   0   0
PLAINVIEW     78  24  43  19  35 /   0   0   0   0   0
LEVELLAND     78  25  45  19  37 /   0   0   0   0   0
LUBBOCK       79  28  45  21  36 /   0   0   0   0   0
DENVER CITY   78  30  48  22  42 /   0   0   0   0   0
BROWNFIELD    80  31  47  22  39 /   0   0   0   0   0
CHILDRESS     83  32  44  22  39 /   0   0   0   0   0
SPUR          82  32  46  22  38 /   0   0   0   0   0
ASPERMONT     82  35  46  24  40 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES: TXZ026-032-037>044.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ021>031-033>037-039>041.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034.

&&

33
Hazardous weather outlook, Nov 10, 6:08 AM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
608 AM CST MON NOV 10 2014

TXZ021>044-111215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
608 AM CST MON NOV 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION
STRONG WESTERLY WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON
ACROSS THE WESTERN SOUTH PLAINS AND FAR SOUTHWEST TEXAS PANHANDLE.
A WIND ADVISORY HAS BEEN ISSUED IN THIS AREA. TONIGHT...A STRONG
COLD FRONT WILL BLOW THROUGH THE AREA. NORTHERLY WINDS MAY
GUST BRIEFLY TO 40 MPH WITH THE FRONTAL PASSAGE. TEMPERATURES WILL
PLUMMET BEHIND THE FRONT AND WIND CHILLS READINGS WILL FALL INTO
THE TEENS ACROSS MUCH OF THE CAPROCK EARLY TUEDAY MORNING. A FREEZE
WARNING IS IN EFFECT FOR THE CAPROCK AND PORTIONS OF THE ROLLING
PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN AREA-WIDE HARD FREEZE IS EXPECTED WEDNESDAY MORNING. SUB-
FREEZING LOW TEMPERATURES WILL THEN PERSIST FOR SEVERAL DAYS MID
TO LATE WEEK. LIGHT WINTRY PRECIPITATION MAY BE POSSIBLE BY FRIDAY
OR SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:47 AM CSTFreeze WatchLUBChildress, Cottle, Dickens, Garza, Kent, King and 4 more24 hr
Nov 10, 6:47 AM CSTFreeze WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more26 hr
Nov 10, 5:54 PM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more6 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.